Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 78, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 24, 2011, 5:43 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 24, 2011, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2011, 5:43 AM MDT (11:43 UTC)
- In effect from
- Jun 24, 2011, 11:00 AM MDT
- Expired
- Jun 24, 2011, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5016 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WWUS85 KABQ 241143 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 AM MDT FRI JUN 24 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM MDT THROUGH 8 PM MDT THIS EVENING FOR PORTIONS OF THE CENTRAL MOUNTAINS...NORTHEAST HIGHLANDS AS WELL AS THE EAST AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .A STRENGTHENING SURFACE LOW WILL TIGHTEN THE SURFACE GRADIENT AND INCREASE WIND SPEEDS ACROSS PORTIONS OF EASTERN NEW MEXICO. THIS COMBINED WITH SEVERE TO EXTREME DROUGHT...NEAR RECORD TEMPERATURES...HIGH HAINES INDICES AND EXTREMELY DRY RELATIVE HUMIDITIES IN THE SINGLE DIGITS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. AREAS ALONG THE INTERSTATE 40 CORRIDOR FROM CLINES CORNERS TO TUCUMCARI...NORTHWARD TO LAS VEGAS AND CONCHAS ARE MOST LIKELY TO OBSERVE CRITICAL FIRE WEATHER CONDITIONS. NMZ103-104-107-108-250200- /O.UPG.KABQ.FW.A.0076.110624T1800Z-110625T0200Z/ /O.NEW.KABQ.FW.W.0078.110624T1700Z-110625T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 543 AM MDT FRI JUN 24 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THIS INCLUDES AREAS ALONG THE INTERSTATE 40 CORRIDOR BETWEEN CLINES CORNERS AND TUCUMCARI...NORTHWARD TO LAS VEGAS AND CONCHAS ACROSS THE EASTERN PLAINS. CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN JUST BEFORE NOON AND CONTINUE THROUGH EARLY EVENING. THE MOST WIDESPREAD CONDITIONS ARE EXPECTED BETWEEN 1 AND 5 PM. * 20 FOOT WINDS...WEST AROUND 20 WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...3 TO 6 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 24, 3:16 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 24, 3:16 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 AM MDT FRI JUN 24 2011 ...HOT TEMPERATURES AND VERY DRY CONDITIONS TO CONTINUE OVER NORTHERN AND CENTRAL NEW MEXICO... .DISCUSSION...UPPER HIGH NEAR THE BOOTHEEL OF NEW MEXICO WILL SLUGGISHLY SHIFT EASTWARD OVER THE NEXT COUPLE OF DAYS. SUBSIDENCE AND PLENTY OF INSOLATION WILL EXPLOIT THE DRY AIR AND SOIL CONDITIONS...ALLOWING ABOVE NORMAL TEMPERATURES TO CONTINUE. SURFACE LOW IS EXPECTED TO STRENGTHEN IN THE NORTHEASTERN CORNER OF THE STATE WHILE THE REMNANT BACK DOOR FRONT KEEPS RESIDENCE ON THE FAR SIDE OF THIS FEATURE. WHILE WINDS THROUGH THE H7-H5 LAYER ARE NOT TERRIBLY STRONG BY SPRINGTIME STANDARDS...THEY ARE ANOMALOUSLY STRONG FOR LATE JUNE. DEEP MIXING COUPLED WITH THE STRENGTH OF THE SURFACE LOW SHOULD YIELD SOME STIFF BREEZES THIS AFTERNOON...WITH EVEN SOME WINDY CONDITIONS TO THE LEE OF THE CENTRAL MOUNTAINS. MIXING HEIGHTS REACHED 450 MB AGAIN YESTERDAY...AND SEE NO REASON WHY THIS MARK WOULD NOT BE REACHED AGAIN TODAY GIVEN THE HOT SURFACE HEATING. EXPECT SOME HIGH BASED CUMULUS DEVELOPMENT TO SPREAD OFF OF THE HIGHER TERRAIN OF THE SOUTHWESTERN AND CENTRAL TO NORTHEASTERN ZONES...BUT DO NOT ANTICIPATE ENOUGH ORGANIZATION FOR ANY DRY T-STORM DEVELOPMENT TODAY. NEAR TO RECORD HIGHS WILL BE OBTAINED IN MANY CENTRAL TO EASTERN ZONES. ONLY MINOR CHANGES WILL TAKE SHAPE INTO SATURDAY. THE CENTER OF THE UPPER HIGH WILL MOVE TOWARD THE SOUTHEASTERN CORNER OF THE STATE WITH MINIMAL ALTERATION IN H5 HEIGHT VALUES. THE SURFACE LOW WILL LOSE SOME OF ITS POTENCY WITH SOME DISCREPANCY BETWEEN THE NAM AND GFS ON PLACEMENT AND STRENGTH. REGARDLESS...WINDS DO NOT APPEAR TO BE AS STRONG DUE TO THIS ALTERATION...BUT STILL MODERATELY BREEZY SATURDAY AFTERNOON. MINIMAL CHANGE WILL BE OBSERVED WITH TEMPERATURES WITH ANOTHER ROUND OF NEAR TO RECORD HIGHS FAVORING THE EASTERN ZONES. AFTERNOON CUMULUS FIELD WILL LIKELY BE A BIT MORE EXPANSIVE...BUT STILL DO NOT SEE SUFFICIENT MID LEVEL MOISTURE TO SUPPORT ANY DRY THUNDER. THE UPPER HIGH WILL ELONGATE A BIT MORE ON SUNDAY...NUDGING JUST A BIT FARTHER EAST. TEMPERATURES WILL CONTINUE TO FOLLOW NEAR PERSISTENCE...AND AGAIN THE HIGH-BASED CUMULUS FIELD WILL LIKELY GROW A BIT IN SPATIAL COVERAGE. WAS TEMPTED TO ADD SOME DRY THUNDER OVER THE HIGH TERRAIN FROM THE SOUTHWESTERN TO NORTHEASTERN ZONES...BUT DECIDED TO HOLD OFF FOR NOW. THIS WILL BE A CONCERN FOR SUNDAY AND MONDAY AS THE MID LEVEL MOISTURE GRADUALLY INCREASES...BUT THE BOUNDARY LAYER REMAINS DEEP AND DRY WHILE HOT TEMPERATURES PERSIST. ALSO ON MONDAY...THE SEEMINGLY SEMI-PERMANENT BACK DOOR BOUNDARY IS BEING ADVERTISED TO SAG INTO NORTHEAST NEW MEXICO WHICH COULD FUEL UPSLOPE WINDS AND MOISTURE FOR A STRAY STORM OR TWO. ISOLATED POPS ARE PEPPERED ACROSS THE HIGH TERRAIN IN THE REMAINDER OF THE EXTENDED FORECAST...GENERALLY FOCUSED FROM A SOUTHWEST TO NORTHEAST ORIENTATION OVER THE CWA AS THE UPPER HIGH TO THE EAST WOULD DICTATE. MUCH OF THIS WOULD LIKELY BE DRY ACTIVITY...DROPPING LITTLE TO NO MEASURABLE RAINFALL. NOT UNTIL LATE NEXT WEEK...A TROPICAL SYSTEM IS FORECAST TO MAKE LANDFALL ON THE GULF...SOUTH OF THE RIO GRANDE. THIS COULD PROVIDE THE SHOT OF MOISTURE NEEDED TO KICK OFF THE MONSOON THUNDERSTORM SEASON...BUT CONFIDENCE IS CERTAINLY NOT HIGH WITH THIS SOLUTION...GIVEN SO MANY LONG RANGE UNCERTAINTIES. 52 && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS ALL OF NEW MEXICO THROUGH THE NEXT 24 HOURS. EXPECT BREEZY CONDITIONS TO DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FROM LATE THIS MORNING THROUGH LATE THIS AFTERNOON. SURFACE WIND SPEEDS BETWEEN 15 TO 20 KTS WITH GUSTS TO 30 KTS POSSIBLE ESPECIALLY ALONG INTERSTATE 40 FROM CLINES CORNERS TO SANTA ROSA. IN ADDITION...SMOKE FROM THE WALLOW FIRE MAY CAUSE LOCALIZED VSBY RESTRICTIONS OVER SW CATRON COUNTY WITH SMOKE POSSIBLE EAST OF THE PACHECO FIRE. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. KW && .FIRE WEATHER...MAIN FIRE WEATHER FORECAST CHALLENGE WAS DECIDING ON WHAT TO DO WITH THE CURRENT WATCH. EVERY PARAMETER IS RIPE FOR EXPLOSIVE FIRE GROWTH TODAY EXCEPT FOR WINDS. MODELS DO SHOW A DEEPENING LEE SIDE SURFACE LOW TAKING SHAPE BUT 700MB WINDS ARE NOT TOO IMPRESSIVE AND MET GUIDANCE HAS COME DOWN ON EXPECTED WIND SPEEDS FOR TODAY. WINDS WILL BE MARGINAL BUT HAINES INDICES WILL BE 6 ACROSS ALL OF NEW MEXICO WITH SUPERHAINES OVER THE CENTRAL AND NORTHEAST. WE WILL SEE NEAR RECORD TO RECORD TEMPERATURES WITH 12 TO 20 DEGREES ABOVE NORMAL... A CONTINUATION OF EXTREME DROUGHT AND WIDESPREAD HUMIDITIES IN THE 3 TO 6 PERCENT RANGE. GIVEN THE STATE OF FUELS AND ONGOING FIRE POTENTIAL WE WILL UPGRADE TO A RED FLAG WARNING EVEN THOUGH 20 FOOT WINDS WILL BE MARGINAL. ANYTHING THAT GETS IGNITED TODAY WILL NO DOUBT HAVE THE POTENTIAL FOR EXPLOSIVE GROWTH. TO MAKE MATTERS WORSE WE EXPECT OVERNIGHT RECOVERIES TO BE POOR ACROSS ALL BUT THE NORTHWEST AND EXTREME EAST INTO SATURDAY MORNING. ANOTHER LEE SIDE SURFACE LOW WILL TAKE SHAPE LEADING TO BREEZY CONDITIONS OVER THE EAST. ONCE AGAIN...CONDITIONS LOOK MARGINAL BUT WE CAN'T RULE OUT AN HOUR OR TWO OF CRITICAL CONDITIONS OVER CENTRAL SECTIONS. SHALLOW LOW LEVEL MOISTURE MAY TRY TO SNEAK BACK INTO THE SOUTHEAST ALONG THE DRYLINE LATER SATURDAY INTO SUNDAY AND OVER THE FAR NORTHEAST WITH A BACKDOOR COLD FRONT. THE MOISTURE RESPONSE WILL BE BRIEF AND LIKELY TO MIX OUT DURING SUNDAY AFTERNOON WITH SINGLE DIGIT HUMIDITIES POSSIBLE. DRY...HOT AND BREEZY CONDITIONS WILL CONTINUE ON SUNDAY. THE UPPER HIGH WILL REMAIN CENTERED NEAR EL PASO WITH SOME MID LEVEL MOISTURE MOVING IN ALOFT. THIS COULD BRING ABOUT A FEW ISOLATED HIGH BASED SHOWERS/STORMS OVER THE WEST LATER SUNDAY. MUCH OF THESE WILL BE DRY STORMS POSING A DRY LIGHTNING CONCERN. SIMILAR PATTERN IS EXPECTED ON MONDAY BEFORE THE HIGH SHIFTS A BIT FURTHER NORTH WITH A SLIGHT UPTICK IN HIGH BASED STORMS POSSIBLE TUESDAY AFTERNOON AND EVENING OVER THE HIGH TERRAIN. A MIX OF WET AND DRY STORMS WILL BE POSSIBLE. MEDIUM TO LONG RANGE GUIDANCE CONTINUES TO WOBBLE THE RIDGE NEARBY WITH THE CHANCE FOR ISOLATED TO SCATTERED HIGH BASED STORMS OVER THE CENTRAL AND WEST INTO FRIDAY. BY THE END OF THE FORECAST PERIOD...MODELS CONTINUE TO DEVELOP A TROPICAL SYSTEM OVER THE SOUTHERN GULF...POSSIBLY MOVING ACROSS TEXAS AND INTO MEXICO WITH A TRACK RIDING ALONG THE SOUTHERN PERIPHERY OF THE RIDGE. WHILE THIS IS ALL SPECULATION ATTM...REMNANT MOISTURE COULD GET SHOVED INTO AT LEAST SOUTHERN PORTIONS OF NEW MEXICO BY THE BEGINNING OF NEXT WEEK. STAY TUNED. KW && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 95 59 95 58 / 0 0 0 0 DULCE........................... 88 42 89 43 / 0 0 0 0 CUBA............................ 94 43 93 44 / 0 0 5 5 GALLUP.......................... 92 53 92 52 / 0 0 0 0 EL MORRO........................ 87 49 87 49 / 0 0 5 5 GRANTS.......................... 92 50 94 50 / 0 0 5 5 QUEMADO......................... 91 53 91 54 / 0 0 5 5 GLENWOOD........................ 99 59 98 60 / 0 0 5 5 CHAMA........................... 86 43 84 42 / 0 0 5 5 LOS ALAMOS...................... 94 59 95 60 / 0 0 5 5 PECOS........................... 89 53 89 55 / 5 5 5 5 CERRO/QUESTA.................... 87 45 87 46 / 5 5 5 5 RED RIVER....................... 79 37 80 40 / 5 5 5 5 ANGEL FIRE...................... 81 39 82 41 / 5 5 5 5 TAOS............................ 92 47 92 48 / 5 5 5 5 MORA............................ 86 55 88 57 / 5 5 5 5 ESPANOLA........................ 98 51 100 50 / 0 0 0 0 SANTA FE........................ 94 58 94 59 / 5 5 5 5 SANTA FE AIRPORT................ 95 57 97 58 / 0 0 5 5 ALBUQUERQUE FOOTHILLS........... 97 67 96 67 / 0 0 5 5 ALBUQUERQUE HEIGHTS............. 99 69 98 70 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 101 65 100 64 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 101 65 100 65 / 0 0 0 0 LOS LUNAS....................... 100 61 101 61 / 0 0 0 0 RIO RANCHO...................... 101 66 100 66 / 0 0 0 0 SOCORRO......................... 102 62 102 62 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 88 54 89 53 / 0 0 5 5 TIJERAS......................... 96 62 96 63 / 0 0 5 5 MORIARTY/ESTANCIA............... 94 54 94 57 / 5 5 5 5 CLINES CORNERS.................. 90 61 92 62 / 5 5 5 5 GRAN QUIVIRA.................... 96 64 96 61 / 0 0 5 5 CARRIZOZO....................... 99 62 99 61 / 5 5 0 0 RUIDOSO......................... 90 50 90 54 / 5 5 5 5 CAPULIN......................... 95 52 96 53 / 5 5 5 5 RATON........................... 100 53 100 55 / 5 5 5 5 SPRINGER........................ 98 55 99 59 / 5 5 5 5 LAS VEGAS....................... 93 60 94 60 / 5 5 5 5 CLAYTON......................... 102 64 103 65 / 5 5 0 0 ROY............................. 97 65 99 65 / 5 5 0 0 CONCHAS......................... 105 65 106 69 / 5 5 0 0 SANTA ROSA...................... 103 65 105 66 / 5 5 0 0 TUCUMCARI....................... 107 67 109 69 / 5 5 0 0 CLOVIS.......................... 106 66 106 69 / 5 5 0 0 PORTALES........................ 107 65 107 68 / 5 5 0 0 FORT SUMNER..................... 106 67 107 68 / 5 5 0 0 ROSWELL......................... 109 67 109 70 / 5 5 0 0 PICACHO......................... 104 66 107 62 / 5 5 0 0 ELK............................. 98 61 102 58 / 5 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 52/17
Hazardous weather outlook, Jun 24, 5:43 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 AM MDT FRI JUN 24 2011 NMZ501>540-251200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 543 AM MDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HOT CONDITIONS WITH NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TODAY OVER MUCH OF CENTRAL AND EASTERN NEW MEXICO. RESIDENTS SHOULD TAKE APPROPRIATE PRECAUTIONS TO AVOID HEAT STRESS AND FATIGUE...ESPECIALLY IF WORKING OUTDOORS. DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT...LIGHT-COLORED...LOOSE-FITTING CLOTHING...AND TAKE FREQUENT BREAKS WHEN WORKING. A BRIEF PERIOD OF STRONGER WINDS WILL DEVELOP THIS AFTERNOON...PRIMARILY ALONG THE INTERSTATE 40 CORRIDOR FROM CLINES CORNERS TO TUCUMCARI. THESE STRONGER WINDS ALONG WITH THE HOT...UNSTABLE...AND VERY DRY CONDITIONS IN PLACE WILL CREATE A FEW HOURS OF CRITICAL FIRE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT CONDITIONS WITH NEAR RECORD HIGH TEMPERATURES WILL CONTINUE SATURDAY...SUNDAY...AND INTO NEXT WEEK OVER MUCH OF CENTRAL AND EASTERN NEW MEXICO. RESIDENTS SHOULD REMAIN CAUTIOUS OF THE DANGERS ASSOCIATED WITH HEAT STRESS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 52
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.